Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 29, 2016, 5:53 PM CST for Newton County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 5:53 PM CST (23:53 UTC)
- Expired
- Nov 29, 2016, 6:29 PM CST
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Newton County, TX
The radar
The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.5
The text
As transmitted.
772 WUUS54 KLCH 292353 SVRLCH TXC351-300045- /O.NEW.KLCH.SV.W.0102.161129T2353Z-161130T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 553 PM CST TUE NOV 29 2016 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NEWTON COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 645 PM CST * AT 552 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR JAMESTOWN TO NEWTON TO NEAR ROGANVILLE...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... NEWTON...BON WEIR AND STRINGTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3099 9357 3072 9363 3076 9385 3091 9384 TIME...MOT...LOC 2352Z 264DEG 36KT 3089 9378 3084 9377 3081 9381 HAIL...0.88IN WIND...60MPH $$ K. KUYPER
1 follow-up statement
739
WWUS54 KLCH 300029
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 PM CST TUE NOV 29 2016
TXC351-300038-
/O.CAN.KLCH.SV.W.0102.000000T0000Z-161130T0045Z/
NEWTON TX-
629 PM CST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3099 9357 3072 9363 3076 9385 3091 9384
TIME...MOT...LOC 0024Z 264DEG 36KT 3092 9341 3087 9340 3084 9344
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:40 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 29, 2:40 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
240 PM CST Tue Nov 29 2016
.DISCUSSION...
Weather map shows the nearly stationary front located between LFK
(temp/dewpt 67/64) and JAS (temp/dewpt 87/70) to just north of POE
and AEX/ESF with similar temp/dewpt gradients. South of the
front, temperatures in the lower/mid 80s with dewpoints in the
upper 60s to lower 70s. Radar showing scattered showers and
thunderstorms continuing to develop across Central and North
Louisiana along the front with warnings issued for these. The
best chances of showers and thunderstorms will be mainly this
evening and overnight as this shortwave trough will move through
dragging the cold front back southward and finally through our
region Wednesday. Risk of severe weather continues with Slight
Risk over most of the area, with the Enhanced Risk only touching
Avoyelles, St. Landry and eastern Rapides parishes in C LA.
After the cold front passage, cooler and drier air will prevail
across the region. Cooler than normal temperatures expected for
Wednesday night into the weekend.
The next system to affect the region will begin Friday, gradually
increasing showers with an isolated thunderstorm by Friday night.
This will be more of an over-running event as most of the region
will stay in the cool sector, with a coastal trof or surface low
developing for Saturday. With the persistent and strong easterly
flow, there may be a risk of higher tides for Saturday, depends on
how far north or south the sfc low/trough is across the northwest
Gulf. Shower chances looks to remain on and off through Monday of
next week.
DML
&&
.MARINE...
Elevated seas of 4-7 feet continue across the 20-60nm zones this
afternoon due to the continued strong southerly fetch across the
Western Gulf. Wave heights may diminish a bit tonight but increase
once again Wednesday after the frontal passage. So, issued an
Small Craft Advisory through 6 PM Wednesday.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 50 64 37 62 / 80 10 0 0
LCH 57 68 42 64 / 80 10 0 0
LFT 59 68 41 64 / 80 10 0 0
BPT 55 69 43 65 / 60 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST Wednesday for GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION through Wednesday afternoon for
GMZ450-452-455.
&&
PUBLIC...08Hazardous weather outlook, Nov 29, 5:15 AM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CST TUE NOV 29 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 515 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE MORNING BEGINS WITH AREAS OF DENSE FOG WITH VISIBILITIES APPROACHING 1/4 MILE OR LESS IN SOME LOCATIONS. DENSE FOG SHOULD DISSIPATE BY MID MORNING. DURING THE AFTERNOON...SOUTHERLY MOIST FLOW INCREASES WITH SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING. CLOUD TO GROUND LIGHTNING...AND THE POSSIBILITY OF ONE OR TWO STORMS REACHING SEVERE LIMITS IS POSSIBLE ACROSS THE AREA. TONIGHT...WIDESPREAD RAINS DEVELOP AS THE NEXT STORM SYSTEM AND COLD FRONT SWEEPS ACROSS THE AREA. NO FLOODING IS ANTICIPATED. HOWEVER...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS COULD MATERIALIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRIER AND COOLER CONDITIONS RETURN WEDNESDAY AND THURSDAY. A VIGOROUS STORM SYSTEM APPROACHES OVER THE WEEKEND INTO MONDAY RESULTING IN THE POSSIBILITY OF SEVERE STORMS AND FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 515 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT DENSE FOG OVER THE NEARSHORE WATERS...LAKES AND BAYS WILL RESULT IN VISIBILITIES OF 1 NAUTICAL MILE OR LESS IN SOME LOCATIONS. VISIBILITIES SHOULD IMPROVE BY MID MORNING. SOUTHERLY FLOW WILL INCREASE THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS NORTH TEXAS AND OKLAHOMA. ANOTHER SYSTEM SYSTEM SWEEPS ACROSS THE COASTAL WATERS TONIGHT WITH SHOWERS AND THUNDERSTORMS MOVING IN TANDEM WITH THE COLD FRONT. WINDS AND SEAS WILL BE HIGHER NEAR STRONGER SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OFFSHORE FLOW WILL INCREASE WEDNESDAY WITH SOME TYPE OF CAUTIONARY OR ADVISORY NEEDED FOR BRISK WINDS. WINDS WILL DECREASE ON THURSDAY. UNSTABLE AND INCREASED RAIN CHANCES RETURN OVER THE WEEKEND INTO MONDAY AS THE NEXT MAJOR SYSTEM SYSTEM SWEEPS ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE AGAIN WITH THIS NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 12:49 AM CST | Dense Fog Advisory | LCH | Hardin, Jasper, Newton, Tyler | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.